Alert archive / Montana / High Wind Warnings in 2010
High Wind Warning 18, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 16, 2010, 6:06 AM MST. It took effect at Nov 16, 2010, 7:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2010, 6:06 AM MST (13:06 UTC)
- In effect from
- Nov 16, 2010, 7:00 AM MST
- Expired
- Nov 16, 2010, 2:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
412 WWUS75 KTFX 161306 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 606 AM MST TUE NOV 16 2010 MTZ010-044-046-162100- /O.NEW.KTFX.HW.W.0018.101116T1400Z-101116T2100Z/ EASTERN GLACIER-TOOLE-EASTERN PONDERA- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CONRAD 606 AM MST TUE NOV 16 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * WINDS: SUSTAINED WINDS OF 40 MPH GUSTING TO NEAR 60 MILES AN HOUR ARE EXPECTED TO CONTINUE UNTIL EARLY AFTERNOON * LOCATIONS AFFECTED INCLUDE: CUT BANK...CONRAD...SHELBY...VALIER PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
514 WWUS75 KTFX 161531 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 831 AM MST TUE NOV 16 2010 MTZ012-013-045-049-162100- /O.EXA.KTFX.HW.W.0018.000000T0000Z-101116T2100Z/ CASCADE-CHOUTEAU-LIBERTY-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...CHESTER...FAIRFIELD 831 AM MST TUE NOV 16 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * WINDS: SUSTAINED WINDS OF 40 MPH...GUSTING TO NEAR 60 MPH WILL CONTINUE UNTIL MID AFTERNOON. * OTHER IMPACTS: AREAS OF LIGHT SNOW CAN BE EXPECTED OVER THE PLAINS THROUGH THIS AFTERNOON. HOWEVER...ANY NEW SNOW ACCUMULATIONS OVER THE PLAINS WILL GENERALLY BE LESS THAN INCH. BUT WITH ANY FALLING SNOW...AND STRONG WINDS...VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES THROUGH 2 PM. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHESTER...GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-044-046-162100- /O.CON.KTFX.HW.W.0018.000000T0000Z-101116T2100Z/ EASTERN GLACIER-TOOLE-EASTERN PONDERA- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CONRAD 831 AM MST TUE NOV 16 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * WINDS: SUSTAINED WINDS OF 40 MPH...GUSTING TO NEAR 60 MPH WILL CONTINUE UNTIL MID AFTERNOON. * OTHER IMPACTS: AREAS OF LIGHT SNOW CAN BE EXPECTED OVER THE PLAINS THROUGH THIS AFTERNOON. HOWEVER...ANY NEW SNOW ACCUMULATIONS OVER THE PLAINS WILL GENERALLY BE LESS THAN INCH. BUT WITH ANY FALLING SNOW...AND STRONG WINDS...VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES THROUGH 2 PM. * LOCATIONS AFFECTED INCLUDE: CONRAD...SHELBY...CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
415 WWUS75 KTFX 162055 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 155 PM MST TUE NOV 16 2010 MTZ010-012-013-044>046-049-162200- /O.EXP.KTFX.HW.W.0018.000000T0000Z-101116T2100Z/ EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...SHELBY...CHESTER... CONRAD...FAIRFIELD 155 PM MST TUE NOV 16 2010 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON. STRONG WINDS ARE BEGINNING TO SLOWLY DIMINISH OVER THE REGION. NORTHWEST WINDS GUSTING TO 45 MPH CAN BE EXPECTED THROUGH 5 PM...THEN WIND SPEEDS WILL DIMINISH BELOW 25 MPH FOR THE REMAINDER OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 16, 4:50 AM MST, 1 hour 16 minutes earlier.
Area forecast discussion, Nov 16, 4:50 AM MST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 450 AM MST TUE NOV 16 2010 .DISCUSSION... TUESDAY THROUGH THURSDAY...COLDER TEMPERATURES AND WIDESPREAD PRECIPITATION WILL CONTINUE MOVE SOUTH ACROSS THE AREA TUESDAY AS A FAST MOVING CANADIAN CLIPPER TRACKS ACROSS MONTANA AND INTO WYOMING. MODELS CONTINUE TO DISPLAY MAJOR DISCREPANCIES ABOUT LOCATION AND MAGNITUDE OF AVAILABLE MOISTURE...PRECIPITATION...AND TEMPERATURES AHEAD OF THIS SYSTEM. HAVE KEPT THE CURRENT WINTER WEATHER HIGHLITES WITH THIS PACKAGE...HOWEVER CONFIDENCE IN SNOWFALL AMOUNTS...ESPECIALLY OVER THE CENTRAL MONTANA MOUNTAINS MIGHT BE UNDERESTIMATED WITH THIS SOLUTION. AS THE SYSTEM LEAVES THE AREA...COLD AIR BEHIND THE SYSTEM WILL CONTINUE TO MOVE IN WEDNESDAY AND WEDNESDAY NIGHT. THE INDUCED RIDGE RESPONSIBLE FOR THE GENERALLY CLEARING SKIES AND COLDER TEMPERATURES WILL BEGIN TO GIVE WAY TO THE NEXT LOW PRESSURE SYSTEM THAT WILL BEGIN TO IMPACT THE AREA THURSDAY BRINGING ANOTHER COLD FRONT ACROSS THE NORTHERN ZONES BY THURSDAY EVENING. THURSDAY NIGHT THROUGH TUESDAY...A LOW PRESSURE SYSTEM OVER THE WEST COAST THURSDAY NIGHT WILL BE SENDING MOISTURE THROUGH THE WEST FLOW ALOFT AND OVER THE ZONES. AT THE SURFACE...A COLD FRONT WILL HAVE MOVED THROUGH THE NORTHERN ZONES INTO SOUTHWEST MONTANA. THIS WILL BRING MUCH COLDER AIR AND SNOW INTO THE REGION. LOW PRESSURE WILL CONTINUE TO ROTATE OVER THE WEST COAST AND ONE OF THESE LOW PRESSURE TROFS WILL DIG SOUTH ON SATURDAY. SEVERAL DISTURBANCES AHEAD OF THIS SYSTEM WILL MOVE AHEAD OF THIS TROF AND ACROSS CENTRAL MONTANA. THE SURFACE HIGH PRESSURE WILL HAVE MOVED EAST...TEMPORARILY SLOWING THE DOWNWARD TREND OF TEMPERATURES...BUT ANOTHER SHOT OF COLD AIR WILL DROP ACROSS THE CANADIAN BORDER SATURDAY NIGHT AND SUNDAY. THIS WILL BRING ANOTHER BOUT OF COLD TEMPERATURES AND WIDESPREAD SNOW WHICH WILL CONTINUE THROUGH THE PERIOD. TEMPERATURES WILL BEGIN THE PERIOD THURSDAY NIGHT AND FRIDAY BELOW NORMALS AND DROP MUCH BELOW NORMALS BY SATURDAY AND SUNDAY. COLDEST TEMPERATURES AT THIS POINT APPEAR TO BE SATURDAY AND SUNDAY NIGHT WITH OVERNIGHT LOWS DROPPING BELOW ZERO. MODELS ARE GENERALLY SIMILAR ALTHOUGH BY LATE SUNDAY THE GFS HAS A MUCH BROADER UPPER LEVEL TROF THAN THE GFS. IN ADDITION...THE GFS HAS MUCH HIGHER SURFACE PRESSURES OVER CANADA AND MONTANA LEADING TO MUCH COOLER LOW LEVEL TEMPERATURES. WILL MODERATE THE GFS TEMPERATURES SLIGHTLY DUE TO THE DIFFERENCES IN THE ECMWF. THE ECMWF THICKNESS ALSO CONTINUES TO BE WARMER THAN THE GFS TUESDAY ONWARD BUT HAS COOLED SOMEWHAT FROM THE LAST RUN. ZELZER && .AVIATION... UPDATED 1147Z A FAST MOVING SHORTWAVE WILL CROSS CENTRAL MONTANA TODAY. AN ASSOCIATED COLD FRONT MOVED THROUGH KCTB AT 1120Z AND WILL MOVE SOUTH THROUGH CENTRAL MONTANA. THIS WILL BRING WIDESPREAD IFR CIGS AS WELL AS IFR VSBYS DUE TO SNOW. THE COLD FRONT WILL MOVE INTO SOUTHWEST MONTANA THIS AFTERNOON. SNOW WILL WEAKEN FROM THE NORTHWEST AROUND MIDNIGHT BUT LOW CIGS AND VSBYS WILL ACROSS MAJOR PORTIONS OF CENTRAL MONTANA. && .PRELIMINARY POINT TEMPS/POPS... GTF 38 11 32 24 / 100 50 30 10 CTB 32 6 24 14 / 100 50 40 20 HLN 39 17 34 23 / 90 40 20 10 BZN 40 14 38 21 / 90 30 10 10 WEY 30 4 31 16 / 100 50 20 20 DLN 38 18 36 23 / 80 20 10 10 HVR 37 9 28 15 / 100 40 30 20 LWT 36 11 30 24 / 100 70 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR ELEVATIONS BELOW 5000 FEET FOR BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...GALLATIN...JEFFERSON...MADISON... MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR ELEVATIONS ABOVE 5000 FEET FOR BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...GALLATIN...JEFFERSON...MADISON...MEAGHER... NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING CHOUTEAU... EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...LIBERTY... TOOLE. WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING BLAINE... FERGUS...HILL...JUDITH BASIN. && SHORT TERM...SUK LONG TERM...ZELZER AVIATION...ZELZER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 16, 4:34 AM MST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 434 AM MST TUE NOV 16 2010 MTZ009-012-014-015-048-052>055-171145- NORTHERN ROCKY MOUNTAIN FRONT-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 434 AM MST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 5000 FEET. A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS BELOW 5000 FEET. SNOW WILL DEVELOP THIS EVENING OVER THE MOUNTAINS...WITH RAIN GRADUALLY CHANGING OVER TO SNOW THIS MORNING AT LOWER ELEVATIONS. TOTAL SNOW ACCUMULATIONS OF 10 TO 20 INCHES ARE POSSIBLE ABOVE 5000 FEET WITH TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES EXPECTED BELOW 5000 FEET. GUSTY WINDS WILL ALSO CREATE AREAS OF BLOWING/DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON FRIDAY ANOTHER WINTER STORM SYSTEM WILL DEVELOP AND MOVE INTO THE REGION AND HAS THE POTENTIAL TO PRODUCE HEAVY SNOWFALL...ESPECIALLY FOR THE MOUNTAINS. MUCH COLDER TEMPERATURES WILL BE LIKELY THROUGH THE WEEKEND...WITH SOME TEMPERATURES POSSIBLY DROPPING NEAR OR BELOW ZERO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MTZ010-013-044>046-049-171145- EASTERN GLACIER-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON- 434 AM MST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 11 PM TUESDAY. A RAIN/SNOW MIX IN THE MORNING WILL CHANGE OVER TO ALL SNOW WITH 2 TO 5 INCHES OF SNOW EXPECTED. GUSTY NORTHERLY WINDS WILL ALSO CREATE AREAS OF BLOWING SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ON FRIDAY ANOTHER WINTER STORM SYSTEM WILL DEVELOP AND MOVE INTO THE REGION AND HAS THE POTENTIAL TO PRODUCE HEAVY SNOWFALL...ESPECIALLY FOR THE MOUNTAINS. MUCH COLDER TEMPERATURES WILL BE LIKELY THROUGH THE WEEKEND...WITH SOME TEMPERATURES POSSIBLY DROPPING NEAR OR BELOW ZERO. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MTZ011-047-050-051-171145- HILL-BLAINE-JUDITH BASIN-FERGUS- 434 AM MST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT. RAIN AND SNOW WILL DEVELOP LATE THIS EVENING AND THEN GRADUALLY CHANGE OVER TO ALL SNOW. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED. SNOW AND GUSTY NORTHERLY WINDS WILL ALSO CREATE AREAS OF BLOWING/DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON FRIDAY ANOTHER WINTER STORM SYSTEM WILL DEVELOP AND MOVE INTO THE REGION AND HAS THE POTENTIAL TO PRODUCE HEAVY SNOWFALL...ESPECIALLY FOR THE MOUNTAINS. MUCH COLDER TEMPERATURES WILL BE LIKELY THROUGH THE WEEKEND...WITH SOME TEMPERATURES POSSIBLY DROPPING NEAR OR BELOW ZERO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MTZ008-171145- BEAVERHEAD- 434 AM MST TUE NOV 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL DEVELOP OVER THE MOUNTAINS TONIGHT WITH SUSTAINED WEST WINDS AHEAD OF THE COLD FRONT OF 30 TO 40 MPH...WITH GUSTS AROUND 55 MPH POSSIBLE THROUGH TUESDAY MORNING. A RAIN/SNOW MIX ARE POSSIBLE ON TUESDAY...WITH LESS THAN 2 INCHES OF SNOW ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON FRIDAY ANOTHER WINTER STORM SYSTEM WILL DEVELOP AND MOVE INTO THE REGION AND HAS THE POTENTIAL TO PRODUCE HEAVY SNOWFALL...ESPECIALLY FOR THE MOUNTAINS. MUCH COLDER TEMPERATURES WILL BE LIKELY THROUGH THE WEEKEND...WITH SOME TEMPERATURES POSSIBLY DROPPING NEAR OR BELOW ZERO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
Nearby
High Wind Warnings in Montana, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.